MAUDE Adverse Event Report: ZIMMER BIOMET, INC. GREATER TROCHANTER FEMORAL NAIL - GREEN LEFT; TRAUMA IMPLANT

ZIMMER BIOMET, INC. GREATER TROCHANTER FEMORAL NAIL - GREEN LEFT; TRAUMA IMPLANT
Model Number 47-2492-321-10
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Pain (1994)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: foreign- (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was requested but not returned by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that initial surgery was performed with gtf nail on left side.Subsequently, the patient was revised due to pain from fall and fracture of the implant.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No additional event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g4, g7, h1, h2, h6, h10 reported event was confirmed by review of radiographs.X-ray review noted the implant is fractured.The overall fit and alignment of the implants are appropriate on the postoperative film.The bone quality is normal.Cortical thickening of the lateral cortex of the proximal femoral diaphysis.Associated linear lucency in this region indicating possible early incomplete fracture.This anatomic area of weakness could have caused the implant to fracture.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
GREATER TROCHANTER FEMORAL NAIL - GREEN LEFT
Common Device Name
TRAUMA IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9902681
Report Number0001822565-2020-01074
Device Sequence Number19005294
Product Code HSB
UDI-Device Identifier00889024095878
UDI-Public(01)00889024095878(17)260731(10)63395571
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083497
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number47-2492-321-10
Device Catalogue Number47249232110
Device Lot Number63395571
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight52